MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB811
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of a fusion oxygenator, it was reported that a temperature probe with a known kink was inserted into the arterial temperature port.The customer did not like the position of the oxygenator and removed the temperature probe (which had a known kink in it) and the probe got stuck inside the oxygenator temperature port.The customer used some force and the temperature monitoring port came off the oxygenator.The device was replaced.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that the customer used force to remove the temperature probe out of the temperature monitoring adapter (tma) and then the tma detached.The event happened during setup.The customer knowingly used a temperature probe that was bent.It got stuck in the tma port and when they tried to pull out the temperature probe, the tma came out with it.The customer is aware that the problem would not have happened if the bent temperature probe was not used.
 
Additional Manufacturer Narrative
Conclusion: the complaint was not confirmed for the fusion oxygenator's loose temperature monitoring adapter (tma).The issue was not verified as no device returned for analysis and no pictures were provided.However, this is likely a known issue for loose tma inserts.Review of this unit¿s device history record found no abnormalities or non-conforming material reports (ncmrs) initiated during manufacturing that would cause or contribute to the reported event.This unit passed all required testing and inspections during manufacturing.Customer communication of this issue has been initiated via fa1302, which provides device use recommendations for affected product.Root cause investigation concluded the presence of ebs (ethylene bis-stearamide) wax on the new tma component affected the material properties that caused the torque specification to not be met.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.Correction h4 (device mfg date) and h9 (correction number): these fields have been updated.The manufacturing date in h4 is month and year valid.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16552432
Report Number2184009-2023-00126
Device Sequence Number2970040
Product Code DTZ
UDI-Device Identifier00643169178168
UDI-Public00643169178168
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB811
Device Catalogue NumberBB811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date03/30/2023
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1023-2023
Patient Sequence Number1
Patient SexUnknown